Alert archive / Tennessee / Tornado Warnings in 1999
Tornado Warning 27, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Feb 11, 1999, 7:51 PM CST for Benton County, Humphreys County, Tennessee. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 11, 1999, 7:51 PM CST (01:51 UTC)
- Expired
- Feb 11, 1999, 8:40 PM CST
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Benton County, TN, Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 8:25 PM CST | Hail 1 | Waverly, TN | Mc Ewen Police Department reported quarter size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 3:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 120151 RRA TORBNA TNC005-085-120240- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 751 PM CST THU FEB 11 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... BENTON COUNTY IN WESTERN TENNESSEE HUMPHREYS COUNTY IN MIDDLE TENNESSEE * UNTIL 840 PM CST * AT 750 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 5 MILES SOUTHEAST OF CAMDEN OR 3 MILES WEST OF NEW JOHNSONVILLE... MOVING NORTHEAST AT 45 MPH. * TORNADO IS EXPECTED TO BE NEAR... HUSTBURG AT 752 PM CST EVA AT 753 PM CST NEW JOHNSONVILLE AT 753 PM CST WAVERLY AT 805 PM CST TRINITY AT 805 PM CST GORMAN AT 810 PM CST IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM AWAY FROM WINDOWS. BOYD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Feb 11, 2:15 PM CST, 5 hours 36 minutes earlier.
Area forecast discussion, Feb 11, 2:15 PM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CST THU FEB 11 1999 ETA/NGM FAIRLY CLOSE ON SFC FEATURES WITH AVN BEING A BIT SPEEDIER. CDFNT INTO BNA ARND 06Z WITH TSTMS XPCTD INTO TN RVR BY 01Z AND BNA METRO AREA BY 03Z. VRT SHR APPEARS TO TRANSITION FROM DRCTNL SHR TO MAINLY SPD SHR. THUS WOULD XPCT PSBL DAMAGING WINDS AND HAIL WITH A 60 KT LLJ XPCTD THRU MIN TENN AHD OF THE LN. WITH PRCPTBL WTR ABT 1.0-1.2 INCHES AND BEING RATHER SKINNY WOULD ONLY XPCT 1-2 INCH RAIN EVENT. LTL/NO XCPTATION OF FRZG/FRZN PCPN BHND FNT. MSTR DROPS QUICKLY W OF THE FNT. MOS POPS GENERALLY OK BUT 4TH PD POP FOR CSV SEEMS A BIT ON THE COLD SIDE. SO WOULD PREFER TO RAISE THAT AT LEAST A CTGY. DID TRIM 3RD PD POPS BACK TO 10 PCT WITH NO MENTION OF PCPN FOR FRI NGT. BNA 38/38/22/37 9410 CSV 40/40/18/30 8511 18 MOSER
In the hours before
Special weather statement, Feb 11, 6:07 PM CST, 1 hour 44 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-120300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 607 PM CST THU FEB 11 1999 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CST FOR PARTS OF WESTERN MIDDLE TENNESSEE ALONG WITH DECATUR AND BENTON COUNTIES IN WEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE EAST AT 30 MILES AN HOUR AND AT 600 PM CST EXTENDED FROM JUST EAST OF UNION CITY TO BROWNSVILLE TO SOMERVILLE. THE FORECAST OFFICE IN MEMPHIS HAS RECEIVED...NO REPORTS...OF SEVERE WEATHER IN WEST TENNESSEE DURING THE LAST HOUR. AT THE CURRENT RATE OF MOVEMENT THE LINE OF STRONG STORMS WILL REACH THE TENNESSEE RIVER BY 730 PM AND MOVE INTO THE NASHVILLE AREA SHORTLY AFTER 9 PM AND THEN MOVE ONTO THE CUMBERLAND PLATEAU BETWEEN MIDNIGHT AND 1 AM. THE NATIONAL WEATHER SERVICE IN NASHVILLE WILL CONTINUE TO MONITOR THESE STORMS CLOSELY AND WARNINGS WILL BE ISSUED SHOULD THEY BECOME NECESSARY. STAY ABREAST OF WEATHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 6:53 PM CST | Severe Thunderstorm Warning | OHX | Benton, Decatur | 62 min |
| Feb 11, 7:08 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 57 min |
| Feb 11, 7:25 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 60 min |
| Feb 11, 7:39 PM CST | Tornado Warning | OHX | Stewart | 51 min |
| Feb 11, 7:49 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 61 min |
| Feb 11, 7:55 PM CST | Severe Thunderstorm Warning | OHX | Decatur | 35 min |
| Feb 11, 8:05 PM CST | Severe Thunderstorm Warning | OHX | Perry | 65 min |
| Feb 11, 8:05 PM CST | Severe Thunderstorm Warning | OHX | Dickson | 65 min |
| Feb 11, 8:11 PM CST | Tornado Warning | OHX | Montgomery, Stewart | 64 min |
| Feb 11, 8:40 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 80 min |
| Feb 11, 8:51 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 64 min |
| Feb 11, 8:58 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 47 min |
| Feb 11, 9:26 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 59 min |
| Feb 11, 10:21 PM CST | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 49 min |
| Feb 11, 11:01 PM CST | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 49 min |
Nearby
Tornado Warnings in Tennessee, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.